Azith Holiday

Hi guys, a month ago I was due to begin a 3 month holiday from Azithromycin, as discussed with my consultant who was pleased with my progress but concerned about my hearing as I have developed Tinnitus.  (We all know about that side effect).  Anyway a week before the holiday, I had been for my bone scan, as three years ago my bone scan had flagged up thinning bones due to all the steroids I had needed to keep me alive.  Bad news.  My bones are thinner than ever, even though I have been taking the calcium and vit D.  I discussed the problem with my GP and we came to the conclusion that coming off the Azithromycin was not a good idea because if I caught a bug and it developed into pneumonia I would be taking even more steroids and more thinning of the bones would occur.  As I have been so well (18 months now since last infection) she put it to me bluntly, deafness or spiralling out of control again with infections.  There was no contest.  I am still on the Azithromycin.  I hope no-one else has to face this dilemma.  Take care and good health to you all.  Maximonkey

3 Replies

oldestnewest
  • Pete has osteoporosis because of steroids and he takes Azith for a year or so and then Doxy so as not to get too used to just one ab. Good idea to keep you on the Azith if you are doing well apart from the tinnitus which is annoying. Pete doesn't have that but I do because of Amitriptaline. It is not too bad and I can live with it but my hearing has been affected.

    Take care and be well. xxxxx

  • Hi sassy59, thanks for that.  I too take Amitriptyline, maybe it is that which affects my hearing, I do not know, I only know I am free from pain and sleep well.  Anyway I can live with the tinnitus, it is not there all the time, and every time I go on a flight I definitely feel better as I do not have tinnitus.  What a weird complaint it is.  Take care of yourself and Pete of course.  Maximonkey

  • I think it could be the Amitriptyline Maximonkey but, as you say, you just get on with the tinnitus which is fine.

    Wishing you well. xxxx

You may also like...